CSN Login
Members Online: 10

CT Angiogram showed multiple clots in lungs

Ro10's picture
Ro10
Posts: 1395
Joined: Jan 2009

My test today showed an increase in clots in the lungs since 3 weeks ago. It is hard to believe there can be multiple clots when I have not had any symptoms ... no pain, no shortness of breath or anything. Diane had mentioned her oxygen saturation was low when she was diagnosed with blood clots. My saturation level today was 98%.

So now I need to take a blood thinner shot every day while I am on chemo, and possibly for the rest of my life. They do not recommend Coumadin ( a pill that thins the blood) because it can lower the platelets and chemo can lower the platelets. Not really the news I wanted.

I thought the Emend was expensive at $142 for three pills. This generic Lovenox was over $1000 co pay for a 30 days supply. The other drug they wanted me to take was $1900 for a 28 day supply. WOW. So I insisted on the generic Lovenox.

I can still start my chemo next week. It will be a two day treatment every 3 weeks. I found postings on the internet that two people said a product called "Mouth Kote" helped with the metallic taste. They used 4 or 5 sprays each time and it helped. I could not find it here locally, so I ordered it from the internet. Will let you know if it helps. Sure hope it does. I also have a supply of lemon drops, mints, orange mints, and plastic utensils.

Hope everyone else is having a better day than me! Tomorrow is another day. In peace and caring.

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

Gosh this news just breaks my heart!!! Wish I could make it all go away, but unfortunately it's reality, and you must go on. Guess you can't notice symptoms and then get to the doc with complaints on the lung issues. How many times don't we hear docs tell us to watch for symptoms, and come see them.

Sending you tons of cyber hugs and kisses, knowing I've got your back. Good luck with your start of chemo, keep us posted.

You're in my thoughts and prayers!!!
Jan

LizGrrr's picture
LizGrrr
Posts: 124
Joined: Nov 2011

Definitely not the best day. But thank goodness your oxygen saturation is good and you are breathing well. Sending you virtual hugs and soy sauce!

Liz in Dallas

JoAnnDK
Posts: 276
Joined: Jun 2011

Ro, wish you had better news but it sounds like your doctors have a plan, albeit expensive. Take good care of YOU and keep us posted.

JoAnn

snowbird_11's picture
snowbird_11
Posts: 160
Joined: Oct 2011

The increase in clots is concerning but glad you have a plan underway to deal.with this. Although it is wonderful that the clots are not causing you any symptoms, it certainly adds to concern that this can be going on with no warning or signs to look out for. The treatment cost is not good news either - yikes!

I hope that Mouth Kote makes a difference so you can continue to enjoy your food.

Sending healing thoughts your way for positive results!
Annie

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

One thing I wanted to comment about is the expensive drugs you'll be taking. I remember during my treatments I had to take Neulasta after chemo for my low white counts. My docs head RN mentioned a few non-for-profit organizations who help people with medical bills and/or drugs, etc, when enduring cancer treatments. I never pursued as my insurance ended up paying the whole bill ($8K BTW...yikes).

There is help if you know the channels to take, which could be quite helpful. You might want to ask your docs office for some help.

Hang in there,
Jan

Ro10's picture
Ro10
Posts: 1395
Joined: Jan 2009

She was sorry that there were no programs that were available for this drug. We called the drug maker today and they do not have a program forthis drug, but are going to start a program next month. So I got on the list to be notified. With the Medicare D (drug) program I am already in the "donut hole" so the drug plan will pay even less next time until I reach the "catastrophic phase". Which will probably be the end of the month. Then we will not havesuchhigh co pays. Very confusing. We will end up paying about $5000 out of pocket for drugs these first two months withmy other regular meds.
Cancer is certainly an expensive disease.

I did more research on blood clots and people with cancer. If you have cancer you are 4-6 times more likely to have blood clots. Ovarian cancer puts you more at risk for clots. UPSC acts like ovarian cancer. Cisplatin puts you more at risk also. My last 4 treatments I had cisplatin. Being older and overweight also increase the risk for clots. Tumors release chemicals that trigger clotting problems.

So to me it is very scary to have multiple blood clots and have no symptoms. The blood thinner will prevent new clots from forming,but what about those clots that are there? That's a question I am going to ask when I see the doctor.

Today is a better day. I gave my first shot and it wasn't bad at all. I have given hundreds of shots to others, but it is a little different to give it to yourself.
Hope everyone is having a good day, too. In peace and caring.

txtrisha55's picture
txtrisha55
Posts: 424
Joined: Apr 2011

Ro, I am so sorry to hear of this next round of bad news. I will keep you in my prayers. Good Luck with the medicine and the hopefully it will work on the blood clots. Have you have good days ahead. trish

snyderpm
Posts: 37
Joined: Dec 2009

I am wishing you all the luck in the world, and you deserve it. Hopefully, your treatment will turn your way. I feel like the chemo Carboplatin/Taxol took away some of my lung function, because I do a lot of huffing and puffing after any exercise. Before the chemo I wasn't huffing and puffing. Pat

Double Whammy's picture
Double Whammy
Posts: 2275
Joined: Jun 2010

about blood clots and cancer and chemo and all that. Ro, I hope the drug takes care of business and gets you out of the woods. So sorry to learn of this complication. Good luck on this next round of chemo which I also hope does its job.

Suzanne

soromer
Posts: 130
Joined: Mar 2011

Somehow it makes it stranger not to have any symptoms, doesn't it?
I am also sorry that all of this is so expensive.
But, of course, it is worth it if it helps you. I send you my best wishes for health and strength as you embark on this particular segment of the journey.
Peace and blessings,
soromer/Kate

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network